# SDR 2007FA0000076

- Difficulty date: January 17, 2007
- Submitted: January 17, 2007
- Operation: General aviation
- Aircraft: N321AK
- Make and model: Piper PA-34-220T
- Aircraft serial: 3447021
- Aircraft time: 4,479 hours
- Engine: Cont TSIO360KB
- Engine time: 4,479 hours
- Propeller: Mcauly 3AF32C508
- System (JASC): 2434 · DC Generator-Alternator
- Part: Coupling
- Part number: 635796
- Condition: Failed
- Location: Alternator
- Part time: 4,479 hours
- Component: Alternator, Cont
- Component part number: 653344
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, G
- Precautionary procedure: B

## Discrepancy

ALTERNATOR DRIVE COUPLING FAILED ON LT AND RT ALTERNATORS, IN IMC SIMULTANEOUSLY.  1 PIECE COUPLING WITH A RUBBER LORD BUSHING BONDED/INTERFERENCE FIT SLIPPED, CAUSING THE ALTERNATORS FAILURES.  PILOTS LOST ELECTRICAL AND DESCENDED THROUGH ICE, UNABLE TO SHED MODERATE TIME ICE ACCUMULATION. TOTAL COMM AND AVIONICS FAILURE, PARTIAL PANEL WITH NO PITOT HEAT AVAILABLE.
